Thyroid UK

Advice please / Levothyroxine 125mcg and bad headaches

I was diagnosed with an underactive thyroid 5 years ago and my levothyroxine tabs have always ranged between 100 and 150mcg depending on blood test results.... For the last month I have had headaches virtually all day, every day. The pain is at the front of my head and behind my eyes - feels like a hangover.. also I have pain in my lower back, hip and knees especially upon waking.

I'm also on HRT (6 months in ) following a hysterectomy 3 years ago so not sure if its connected .... anyone else experienced similar ?

Thanks in advance.

4 Replies
oldestnewest

Have you had thyroid blood tests since you started on HRT? HRT can alter utilisation of levothyroxine, should say in patient leaflet.

Reply

Its also totally wrong to change levo dose in the way its been

Once you are stabilised on levo and all symptoms are cleared that is the fose you need ...100mcg would never be a full replacement dose

So you need to start a file of your results and learn the correct way of getting tests done etc and learn to be your own doctor because the majority of GPs and Endos dont have a clue

Reply

Go and have full blood test. Could be kidneys lower back pain and headaches could be anything. I had pain behind left ear for years. Turned out to be a benign brain tumour. When did you have your eyes tested last? If you're very stressed that could be contributing. So speak to GP and test for anaemia, thyroid, etc. Have to eliminate other factors before assuming it's thyroid Good luck

Reply

Hi, I'm sorry you are having headaches - it's horrid I know

I had terrible headaches from food intolerances which creeped up on me. It turned out I had SIBO (Small intestinal bacterial overgrowth). When I ate certain foods (sugar, bread) the bacteria created hydrogen which was what was giving me the headaches.

Since that was sorted out I have been ok. I am also allergic to sulphites so cannot drink wine (boo hoo).

A lot of people with Hashimotos have stomach problems due to malabsorption.

Also just wondering have you changed brands of levothyroxine - if so it could that your body doesn't like the new brand.

Reply

You may also like...